MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Model Number 823162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports (same valve, different events) linked to mfg report number: 3013886523-2022-00484.A physician reported a halim valve (id 823842) was implanted via v-p shunt on (b)(6) 2022 with unknown setting.On (b)(6) 2022 a surgery was performed to correct the position of the peritoneal catheter.External drainage was performed via a valve on (b)(6) 2022 due to infection.The valve was obstructed and the cerebrospinal fluid could not be discharged; therefore, the valve was removed, only the reservoir was replaced.According to reporter it is unknown if the infection was related to the valve.This report is for the valve obstruction.
 
Additional Manufacturer Narrative
The hakim valve (id 823842) was returned for evaluation.Device history record (dhr) - the product code 82-3162 with lot 5822409, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected: no defects noted.The position of the cam when valve was received was 30mmh2o.The valve was hydrated.The valve was leak tested and no leaks noted.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any problems with the valve at the time of investigation.The root cause for the "infection" issue reported by the customer could be linked to the patient and hospital surroundings, as no issue was noted with the sterilization certificate when released on the 5th october 2021.The possible root cause for the ¿obstructed,¿ issue reported by the customer, could be due biological debris and protein build up interfering with the valve mechanism, but at the time of investigation no occlusions were noted with the valve.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15668358
Report Number3013886523-2022-00485
Device Sequence Number12342512
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)260831(10)5822409
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number823162
Device Catalogue Number823162
Device Lot Number5822409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age5 MO
Patient SexUnknown